Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Des Moines, IA

April 9, 2011Kossuth County, Winnebago County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2011, 11:41 PM CDT for Kossuth County, Winnebago County, Iowa. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 11:41 PM CDT (04:41 UTC)
Expired
Apr 10, 2011, 12:30 AM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kossuth County, IA, Winnebago County, IA

The radar

The Minneapolis radar (KMPX), 172 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 11:51 PM CDTHAIL 0.886 N Fenton, IA
Apr 10, 12:10 AM CDTHAIL 11 Ese Lone Rock, IA
Apr 10, 12:10 AM CDTHAIL 21 Ese Lone Rock, IA
Apr 10, 12:21 AM CDTHAIL 1Bancroft, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:48 PM CDTTornado WatchSPC7 hr
Apr 9, 11:01 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS53 KDMX 100441
SVRDMX
IAC109-189-100530-
/O.NEW.KDMX.SV.W.0036.110410T0441Z-110410T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1141 PM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1230 AM CDT

* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTHWEST OF ALGONA...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BANCROFT...BUFFALO CENTER...BURT...SWEA CITY...TITONKA...LEDYARD...
  LAKOTA...RAKE...THOMPSON AND SCARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4350 9349 4347 9350 4325 9394 4326 9397
      4323 9397 4305 9433 4319 9445 4333 9444
      4351 9404
TIME...MOT...LOC 0441Z 234DEG 40KT 4318 9429
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
1 follow-up statement
911 
WWUS53 KDMX 100459
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT SAT APR 9 2011

IAC109-189-100530-
/O.CON.KDMX.SV.W.0036.000000T0000Z-110410T0530Z/
KOSSUTH IA-WINNEBAGO IA-
1159 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WINNEBAGO AND NORTHERN KOSSUTH COUNTIES UNTIL 1230 AM CDT...

AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTHEAST OF BANCROFT...OR 13 MILES NORTH
OF ALGONA...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUFFALO CENTER...LEDYARD...LAKOTA...RAKE...THOMPSON AND SCARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4349 9349 4347 9350 4325 9394 4326 9397
      4323 9397 4306 9433 4319 9445 4333 9444
      4351 9404
TIME...MOT...LOC 0459Z 238DEG 38KT 4327 9408
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:30 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 9, 6:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT SAT APR 9 2011

...SEVERE WEATHER LIKELY TONIGHT AND SUNDAY OVER PORTIONS OF CENTRAL
IOWA...

.SHORT TERM /TONIGHT/...
CONCERNS REMAIN SEVERE WEATHER. MODELS CONTINUE TO FOCUS DEVELOPMENT
WEST NORTHWEST THIS EVENING WITH INTENSIFICATION EXPECTED DURING THE
EVENING HOURS. WARM FRONT SHOULD LIFT TO NEAR US 20 OVER THE NEXT
FEW HOURS. EXPECTING SFC MOISTURE CONVERGENCE OVER EASTERN
NEBRASKA/WESTERN IA TO ACT AS INITIATION ZONE AND ALSO AS AREA WHICH
SHOULD INTENSIFY AS EVENING CONTINUES. DISCRETE SUPERCELLS SHOULD
CONGEAL INTO AN AREA OF SUPERCELLS/STORMS ALONG THE WARM FRONTAL
BOUNDARY. CORFIDI VECTORS SUGGEST AN EAST/SOUTHEAST PROGRESSION
ALONG THE BOUNDARY THROUGH THE NIGHT. WITH SFC HELICITY REMAINING
FAVORABLE ALONG THE BOUNDARY AND DYNAMICS STRONG...STORMS SHOULD
HAVE LITTLE TROUBLE BEING MAINTAINED OVERNIGHT....ESPECIALLY NORTH.
LOWS WILL REMAIN RATHER WARM IN THE MID 60S SOUTH AND MID TO UPPER
50S NORTH...CLOSER TO THE WET BULB TEMPS THERE. WINDS OVERNIGHT WILL
REMAIN BRISK WITH SOUTH WINDS AT 15 TO 25 GUSTS TO 30 MPH OR HIGHER
AT TIMES.

.LONG TERM /SUNDAY THROUGH SATURDAY/...MAIN FORECAST CONCERN IS WITH
STRONG TROUGH AND SURFACE LOW PRESSURE SYSTEM TO PUNCH ACROSS THE
STATE ON SUNDAY.  MODELS IN DECENT AGREEMENT WITH TIMING OF SURFACE
LOW AND COLD FRONT TOMORROW. LEANED TOWARD A BLEND OF GFS/SREF
TOMORROW INTO MONDAY...THEN MAINLY ECMWF/GFS TUESDAY THROUGH THE END
OF THE WEEK.

SUNDAY...MODELS ARE MUCH QUICKER IN PUSHING DRY LINE EAST AND
PUTTING MUCH OF THE FORECAST AREA IN THE DRY SLOT SUNDAY.
INSTABILITY INCREASES ACROSS THE EASTERN PORTIONS OF THE FORECAST
AREA AND STORMS LOOK TO QUICKLY DEVELOP PAST 18Z. HAVE HIGHEST
POPS ACROSS THE EAST TO NORTHEAST WHERE THE LATEST DAY 2 MODERATE
RISK IS LOCATED. FAIRLY SHARP GRADIENT WITH POPS TOMORROW AS WITH
THE DRY SLOT PUNCHING IN AHEAD OF THE COLD FRONT. FROPA LOOKS TO
BE LATE AFTERNOON TO EARLY EVENING AND WINDS BEHIND FRONT ARE
LIKELY TO BE STRONG. VERY TIGHT PRESSURE GRADIENT AND GOOD PUNCH
OF POTENTIAL VORTICITY ADVECTION DIRECTLY BEHIND THE FRONT AND SO
INCREASED WINDS DURING THE AFTERNOON AND EVENING HOURS SUNDAY TO
REFLECT THIS TREND. COULD SEE SOME GUSTS TO NEAR 45-50KTS SUNDAY
AFTERNOON WITH AT 850MB RANGING CLOSE TO 60KTS.

MONDAY...ANOTHER STRONG WINDY DAY IS FORECAST WITH WINDS ATOP THE
MIXED LAYER AROUND 30-40KTS AND LIKELY WILL MIX DOWN THROUGH THE
AFTERNOON HOURS BEFORE DECOUPLING BY 23Z OR SO. KEPT WITH THE LIGHT
RAIN IN THE CAA REGIME OVERNIGHT SUNDAY INTO MONDAY MORNING ACROSS
NORTHERN IOWA...WHERE SOME LOW LEVEL MOISTURE RETURNS ALONG WITH
SOME SOME WEAK LIFT.

TUESDAY INTO WEDNESDAY...SURFACE HIGH PRESSURE BUILDS INTO THE
REGION ON TUESDAY AND PROVIDES A DRY AND MILD DAY FOR TUESDAY. A
WEAK UPPER LEVEL SHORTWAVE RIDES UP ALONG THE RIDGE DURING THE DAY
WEDNESDAY AND PROVIDES A DECENT SHOT OF POPS ACROSS THE NORTH
WEDNESDAY AFTERNOON INTO THE EVENING. NOT IMPRESSED WITH ANY
SEVERE WEATHER PARAMETERS...BUT THERE IS AT LEAST SOME WEAK
ELEVATED INSTABILITY WITH THIS SYSTEM AND MENTIONED THUNDER
WEDNESDAY NIGHT.

THURSDAY INTO SATURDAY...LATEST GFS/ECMWF ARE IN DECENT AGREEMENT
WITH STRONG CLOSE UPPER LOW LATE THURSDAY INTO FRIDAY.  ECMWF IS
FURTHER SOUTH THAN GFS BUT ARE IN FAIR AGREEMENT FOR BEING DAY 7.
HAVE MENTION OF SLIGHT POPS FRIDAY NIGHT INTO SATURDAY ON THE
BACKSIDE OF THIS NEXT UPPER LOW LATE IN THE WEEK.

&&

.AVIATION...
WARM FRONT EXTENDS FROM KDNS TO NEAR KMCW AT 2330Z AND WILL CONTINUE
TO LIFT NORTH INTO MN.  STORMS ARE FIRING IN ERN NEB AHEAD OF A DRY
LINE AND THESE STORMS WILL QUICKLY LIFT OFF TO THE NORTHEAST.  THESE
STORMS WILL ALSO QUICKLY BECOME SEVERE PRODUCING STRONG WIND GUSTS
AND LARGE HAIL.  THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WILL
LIFT NORTHEAST OVERNIGHT AND THROUGH SUNDAY DRAGGING A COLD FRONT
ACROSS THE TAF LOCATIONS.  STRONG STORMS WILL ONCE AGAIN DEVELOP
SUNDAY MORNING INTO THE AFTERNOON AS THE FRONT PUSHES ACROSS THE
STATE.  WINDS BEHIND THE FRONT WILL INCREASE DRAMATICALLY OUT OF THE
WEST OR SOUTHWEST AT 28G38KTS.  THE WIND WILL SHIFT TO THE NORTHWEST
AFTER THE TAF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...KLP
AVIATION...FAB
Hazardous weather outlook, Apr 9, 11:25 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT SAT APR 9 2011

IAZ004>007-015>017-023>028-110430-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
1125 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 20.

.DAY ONE...REST OF TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHERN
IOWA THROUGH MUCH OF THE OVERNIGHT HOURS. A MODERATE RISK OF
SEVERE WEATHER EXISTS IN NORTHERN IOWA DURING THIS TIME. THE
POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL
STILL EXIST.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH LATE TONIGHT AND AGAIN
SUNDAY AFTERNOON.

IAZ039-050-062-075-086-097-110430-
BLACK HAWK-TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
1125 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL
IOWA MAINLY EAST OF INTERSTATE 35.

.DAY ONE...TONIGHT

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON.

IAZ033>038-044>049-057>061-070>074-081>085-092>096-110430-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-
1125 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...REST OF TONIGHT

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON.

FAB

In the hours before

Local storm report, Apr 9, 11:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 SE NORTHWOOD          43.42N 93.18W
04/09/2011  E0.88 INCH       WORTH              IA   TRAINED SPOTTER

&&

RHATTEBE
Local storm report, Apr 9, 11:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             LAURENS                 42.85N 94.85W
04/09/2011  E2.75 INCH       POCAHONTAS         IA   PUBLIC

            PUBLIC REPORTED BASEBALL SIZE HAIL AND URBAN FLOODING

&&

RHATTEBE
Local storm report, Apr 9, 11:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TORNADO          5 NNE OTTOSEN           42.97N 94.34W
04/09/2011                   KOSSUTH            IA   FIRE DEPT/RESCUE

            AMATEUR RADIO HAD SIMILAR REPORT.

&&

SMALL
Local storm report, Apr 9, 11:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TORNADO          1 N BRADGATE            42.82N 94.42W
04/09/2011                   HUMBOLDT           IA   LAW ENFORCEMENT

&&

RHATTEBE
Local storm report, Apr 9, 11:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TORNADO          2 N BODE                42.90N 94.29W
04/09/2011                   HUMBOLDT           IA   LAW ENFORCEMENT

&&

RHATTEBE
Local storm report, Apr 9, 11:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             1 S ALGONA              43.06N 94.23W
04/09/2011  E2.00 INCH       KOSSUTH            IA   STORM CHASER

            FUNNEL CLOUD ALSO REPORTED AT THIS LOCATION

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:09 PM CDTTornado WarningDMXCrawford51 min
Apr 9, 7:58 PM CDTTornado WarningDMXSac47 min
Apr 9, 8:23 PM CDTTornado WarningDMXSac22 min
Apr 9, 8:41 PM CDTTornado WarningDMXSac34 min
Apr 9, 8:57 PM CDTSevere Thunderstorm WarningDMXKossuth, Palo Alto33 min
Apr 9, 9:11 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac49 min
Apr 9, 9:19 PM CDTSevere Thunderstorm WarningDMXSac26 min
Apr 9, 9:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
Apr 9, 9:55 PM CDTTornado WarningDMXPalo Alto, Pocahontas35 min
Apr 9, 10:12 PM CDTTornado WarningDMXHancock, Kossuth33 min
Apr 9, 10:18 PM CDTTornado WarningDMXCerro Gordo, Hancock, Winnebago, Worth42 min
Apr 9, 10:22 PM CDTTornado WarningDMXPocahontas38 min
Apr 9, 10:28 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas47 min
Apr 9, 10:54 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas51 min
Apr 9, 10:58 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth25 min
Apr 9, 11:11 PM CDTTornado WarningDMXKossuth, Palo Alto12 min
Apr 9, 11:24 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto36 min
Apr 9, 11:29 PM CDTTornado WarningDMXHancock, Kossuth, Winnebago33 min
Apr 9, 11:36 PM CDTTornado WarningDMXEmmet, Palo Alto39 min
Apr 9, 11:55 PM CDTTornado WarningDMXKossuth, Palo Alto35 min
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningDMXWinnebago, Worth32 min
Apr 10, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth31 min
Apr 10, 12:53 AM CDTSevere Thunderstorm WarningDMXWorth22 min
Apr 10, 1:07 AM CDTSevere Thunderstorm WarningDMXSac38 min
Apr 10, 1:38 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster52 min
Apr 10, 3:54 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 33 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.